Just had one of those "enlightening moments"

About a month ago, I started to "go mad". Everyone was baffled (me included) by my odd behaviour. I became paranoid. Thought my family were spying on me, stopping my phone messages. Preventing me from even going out. They were, but they were protecting me from myself. I really thought in my head they were, ganging up on me. Out to do me harm. What a horrible experience for use all.

Anyway, I was told I had steroid induced psychosis by the Rhuemy. He said I was taking far too much Pred (60) and I need to reduce it drastically (20). He said I was going to go through a withdrawal until my body got used to the new dose. Boy, that was some withdrawal!!!!! Felt like I was coming of drugs cold turkey! But, I DID IT in one week!

Since then, my "oddness" has totally vanished (thank God). My poor family have got "me" back and I can be myself instead of this psychotic monster I had become.

The "enlightening moment" is, I feel as though I have experienced the mind of a paranoid schizophrenic, if so, I have so much sympathy.

Has anyone else ever experienced anything like this?

Babs x

3 Replies

  • Hi Babs, As you know both my husband and I have WG. But when he was first dx here they wrongly put him on 60 per day steroids for 3 months!! We couldnt get an appointment for weeks. He was so hyper it was scary. It also gave him chloracne too, covered in it. Got him down to Dr Jayne at Addenbrookes and he took him off the dose which was way too high for too long. Was hell for a while though. Don't understand why the hospital here couldn't see that but then they did a lot wrong. Glad to know you're getting over it. You take care. X

  • No...thank the lord. And they had me on 80 mg. twice.

  • Hi babssara

    I sympathise with you, I had a similar experience when on 60 mg of pred. I had voices in my head telling me to harm myself and could not bear to be alone my wife was great during this horrible time. The doc straight away reduced the pred down to 10 mg and the side effects disappeared that was 9 months ago and am now down to 7mg a day and so far so good. I fully understand when you mention about having sympathy with schizophrenics. Regards

You may also like...